MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PIN PULLER SYRINGE STYLE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. TRULIANT PIN PULLER SYRINGE STYLE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number TRULIANT PIN PULLER SYRINGE STYLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, the truliant tibia pin puller had a prong break-off when a headed pin was trying to be removed from the bone within the trial tibia tray.The surgeon was able to get the pin out of the bone using a backup pin puller that was peel packed.There was no delay in the surgery.The patient left the or stable.There were no pieces left in the patient.The broken pin puller and the broken prong were located, identified, and isolated.Patient was last known to be in stable condition following the event.The device is available for return to the company.
 
Additional Manufacturer Narrative
(h3) the evaluation noted that according to the manufacturer investigation, the device history records of the subject devices were reviewed, and no issues were observed.A design review showed that the breakage area of the component is relatively thin which does not offer great safety margin when the instrument is subject to off-axis loading.Although the evaluation couldn¿t confirm user misuse, off-axis loading which can be generated by the user applying a bending moment to the device during pin driving/pulling could contribute to the breakage.The most likely root cause associated with the reported event are the breakage area of the component being relatively thin which does not offer great safety margin when the instrument is subject to off-axis loading and/or off-axis loading when the user applies a bending moment to the device during pin driving/pulling.As a correct action, manufacturer have update design to improve strength of breakage area and update operative technique to instruct users to avoid using the instrument off-axis.A risk assessment has been initiated to escalate this issue.

Brand Name
TRULIANT PIN PULLER SYRINGE STYLE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11625219
Report Number1038671-2021-00155
Device Sequence Number3290977
Product Code JWH
UDI-Device Identifier10885862585882
UDI-Public10885862585882
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PIN PULLER SYRINGE STYLE
Device Catalogue Number02-029-90-4100
Device Lot Number125032001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1